RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2008, Volume 63, Issue 6(384), Pages 39–90 (Mi umn9244)  

This article is cited in 3 scientific papers (total in 3 papers)

Topological methods in combinatorial geometry

R. N. Karasev

Moscow Institute of Physics and Technology

Abstract: This survey is devoted to some results in the area of combinatorial and convex geometry, from classical theorems up to the latest contemporary results, mainly those results whose proofs make essential use of the methods of algebraic topology. Various generalizations of the Borsuk–Ulam theorem for a $(Z_p)^k$-action are explained in detail, along with applications to Knaster's problem about levels of a function on a sphere, and applications are discussed to the Lyusternik–Shnirel'man theory for estimating the number of critical points of a smooth function. An overview is given of the topological methods for estimating the chromatic number of graphs and hypergraphs, in theorems of Tverberg and van Kampen–Flores type. The author's results on the ‘dual’ analogues of the central point theorem and Tverberg's theorem are described. Results are considered on the existence of inscribed and circumscribed polytopes of special form for convex bodies and on the existence of billiard trajectories in a convex body. Results on partition of measures by hyperplanes and other partitions of Euclidean space are presented. For theorems of Helly type a brief overview is given of topological approaches connected with the nerve of a family of convex sets in Euclidean space. Also surveyed are theorems of Helly type for common flat transversals, and results using the topology of the Grassmann manifold and of the canonical vector bundle over it are considered in detail.

DOI: https://doi.org/10.4213/rm9244

Full text: PDF file (931 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2008, 63:6, 1031–1078

Bibliographic databases:

UDC: 514.174+514.518
MSC: Primary 05-02, 52-02, 55-02; Secondary 05C15, 52A20, 52A35, 52C35, 55M20, 55M30, 55N91, 5
Received: 07.10.2008

Citation: R. N. Karasev, “Topological methods in combinatorial geometry”, Uspekhi Mat. Nauk, 63:6(384) (2008), 39–90; Russian Math. Surveys, 63:6 (2008), 1031–1078

Citation in format AMSBIB
\Bibitem{Kar08}
\by R.~N.~Karasev
\paper Topological methods in combinatorial geometry
\jour Uspekhi Mat. Nauk
\yr 2008
\vol 63
\issue 6(384)
\pages 39--90
\mathnet{http://mi.mathnet.ru/umn9244}
\crossref{https://doi.org/10.4213/rm9244}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2492772}
\zmath{https://zbmath.org/?q=an:05564980}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2008RuMaS..63.1031K}
\elib{http://elibrary.ru/item.asp?id=20423399}
\transl
\jour Russian Math. Surveys
\yr 2008
\vol 63
\issue 6
\pages 1031--1078
\crossref{https://doi.org/10.1070/RM2008v063n06ABEH004578}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000267769700005}
\elib{http://elibrary.ru/item.asp?id=13567740}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-65649108967}


Linking options:
  • http://mi.mathnet.ru/eng/umn9244
  • https://doi.org/10.4213/rm9244
  • http://mi.mathnet.ru/eng/umn/v63/i6/p39

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. B. N. Khabibullin, “Helly's theorem and shifts of sets. I”, Ufa Math. J., 6:3 (2014), 95–107  mathnet  crossref  elib
    2. V. V. Makeev, N. Yu. Netsvetaev, “Delenie vypuklogo tela sistemoi konusov i vpisannye v nego mnogogranniki”, Geometriya i topologiya. 13, Zap. nauchn. sem. POMI, 476, POMI, SPb., 2018, 125–130  mathnet
    3. De Loera J.A., Goaoc X., Meunier F., Mustafa N.H., “The Discrete Yet Ubiquitous Theorems of Caratheodory, Helly, Sperner, Tucker, and Tverberg”, Bull. Amer. Math. Soc., 56:3 (2019), 415–511  crossref  isi
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:1093
    Full text:335
    References:88
    First page:53

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019